Format

Send to

Choose Destination
See comment in PubMed Commons below
South Med J. 1976 Jun;69(6):775-8, 804.

Anticoagulant-induced necrosis of skin and subcutaneous tissues: report of two cases and review of the English literature.

Abstract

Two cases of necrosis of skin and subcutaneous tissues in patients taking oral anticoagulants are reported, and the English literature is reviewed. The mechanism of coumarin necrosis remains unknown. Most patients are women and the lesions are most common on the abdomen, buttocks, thighs, and breasts. Simple mastectomy is the usual treatment for a breast lesion. Although some cases have been reported in which the skin lesion has healed despite continued anticoagulant therapy, curtailing its use is recommended. Heparin has not been associated with skin necrosis, however, and may be desirable if continued anticoagulant treatment is necessary.

PMID:
779042
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk